# SDR 96ZZZX4403

- Difficulty date: August 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N738WK
- Make and model: Cessna R182
- Aircraft serial: R18200969
- Engine: Lyc O540J3C5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Line
- Part number: 68759
- Condition: Chafed
- Location: Nr 1 Cyl Oil
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE TROUBLESHOOTING AN ALTERNATOR PROBLEM, FOUND THE OIL RETURN LINE ON NR 1 CYLINDER HAD ALTERNATOR WIRE HARNESS TY-WRAP TO IT.  REMOVED TY-WRAP TO INSPECT THE WIRE HARNESS, AND THE LINE WAS FOUND CHAFED MORE THAN 75 PERCENT THROUGH THE WALL THICKNESS.  SUBMITTER STATED TY-WRAPPING WIRES DIRECTLY TO THESE ALUMINUM LINES IS COMMON, BUT SHOULD HAVE SOME KIND OF PROTECTION FROM CHAFING.
